Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 65, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 24, 2005, 11:57 PM CDT for Texas County, Oklahoma. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 11:57 PM CDT (04:57 UTC)
- Expired
- May 25, 2005, 1:30 AM CDT
- In force
- 93 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Texas County, OK
The radar
The Dodge City radar (KDDC), 165 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2265 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 250458 SVRAMA OKC139-250630- /O.NEW.KAMA.SV.W.0065.050525T0457Z-050525T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1157 PM CDT TUE MAY 24 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA THIS INCLUDES THE CITY OF GUYMON * UNTIL 130 AM CDT * AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTH OF EVA...OR ABOUT NEAR ELKHART...AND MOVING SOUTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUGH...TYRONE...HOOKER...OPTIMA...BAKER...GOODWELL...ADAMS AND HARDESTY. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3699 10096 3697 10202 3651 10201 3650 10098 $$
2 follow-up statements
000 WWUS54 KAMA 250537 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1236 AM CDT WED MAY 25 2005 OKC139-250630- /O.CON.KAMA.SV.W.0065.000000T0000Z-050525T0630Z/ TEXAS OK- 1236 AM CDT WED MAY 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR TEXAS COUNTY... AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF HOUGH...OR ABOUT 14 MILES NORTHWEST OF GUYMON...MOVING SOUTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOODWELL...OPTIMA...HOOKER...TYRONE...BAKER...ADAMS AND HARDESTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3699 10096 3697 10202 3651 10201 3650 10098 $$ HENNIG
000 WWUS54 KAMA 250553 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1252 AM CDT WED MAY 25 2005 OKC139-250630- /O.CON.KAMA.SV.W.0065.000000T0000Z-050525T0630Z/ TEXAS OK- 1252 AM CDT WED MAY 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR TEXAS COUNTY... AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF GUYMON...MOVING SOUTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OPTIMA...HOOKER...TYRONE...BAKER...ADAMS AND HARDESTY. HAIL UP TO THE SIZE OF GOLFBALLS HAS BEEN REPORTED 5 MILES WEST NORTHWEST OF GUYMON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS. LAT...LON 3699 10096 3697 10202 3651 10201 3650 10098 $$ HENNIG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:27 PM CDT, 30 minutes earlier.
Area forecast discussion, May 24, 11:27 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1127 PM CDT TUE MAY 24 2005 .UPDATE... UPDATED THE FORECAST PACKAGE TO INCREASE POPS MAINLY IN THE NORTHEAST AS AN MCS MOVES INTO THE PANHANDLES FROM SOUTHEASTERN COLORADO AND SOUTHWESTERN KANSAS. EASTERLY WINDS IN THE LOW LEVELS ARE ADVECTING MOISTURE INTO THE AREA WHICH IS MAINTAINING ENOUGH INSTABILITY TO KEEP THE THUNDERSTORMS GOING. STORM RELATIVE INFLOW FAVORS THE THUNDERSTORMS TO MOVE SOUTHEAST WITH PERHAPS SOME DEVELOPMENT ON THE WESTERN FLANK OF THE LINE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND HIGH WINDS. HENNIG && .PREV DISCUSSION... /ISSUED 250 PM CDT TUE MAY 24 2005/ DISCUSSION... INITIAL STABILITY LEVELS SIMILAR TO YESTERDAY. COOL AIR PACKED BETWEEN WARM AIR ALOFT AND AT LOWER LEVELS WOULD POINT TO ANOTHER THREAT FROM DAMAGING WINDS TONIGHT. THE TIMING OF THE MAIN ACTIVITY FOR TONIGHT SEEMS TO BE LATER BASED ON THE TIMING OF THE NEXT SIGNIFICANT SHORT WAVE AFTER MIDNIGHT. THE PLAN IS TO RAISE POPS AFTER MIDNIGHT AS THE BOUNDARY AFFECTS OUR NORTHEAST AREAS FIRST AND THEN MOVES SOUTHWARD. INDICATORS SHOW MOISTURE WRAPPING IN BEHIND THE FRONT/BOUNDARY. FOR WEDNESDAY...THE NORTHWEST FLOW CONTINUES AND BRINGS YET ANOTHER DISTURBANCE ACROSS THE PANHANDLES. SURFACE SYSTEM WILL PULL TOGETHER INGREDIENTS FOR ANOTHER ROUND OF SEVERE WEATHER...THIS TIME FURTHER SOUTH IN THE AREA. FOR THURSDAY...ALL INDICATORS SHOW SOMEWHAT LOWER TEMPERATURES AND WILL LOWER THEM A FEW NOTCHES. NO SIGNIFICANT CHANGES TO THE EXTENDED PERIOD. NORTHWEST FLOW PERSISTS FOR THE REMAINDER OF THE WEEK. A SYSTEM IS STILL TIMED FOR THE SAT/SUN PERIOD. && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 15/10
Hazardous weather outlook, May 24, 9:26 PM CDT, 2 hours 31 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 926 PM CDT TUE MAY 24 2005 OKZ001>003-TXZ001>020-251100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 926 PM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE. OTHERWISE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THE OKLAHOMA AND TEXAS PANHANDLES. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND NIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A COLD FRONT APPROACHES THE PANHANDLES. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY THROUGH SUNDAY MAINLY DURING THE AFTERNOON AND NIGHTTIME HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ACROSS ALL OF THE PANHANDLES SHOULD STAY INFORMED CONCERNING THE SEVERE WEATHER POTENTIAL THROUGH TONIGHT...AND AGAIN WEDNESDAY AFTERNOON AND NIGHT...AND BE PREPARED FOR ACTIVATION SHOULD HAZARDOUS WEATHER DEVELOP. GOEHRING
In the hours before
Special weather statement, May 24, 6:29 PM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 629 PM CDT TUE MAY 24 2005 OKZ001-002-250030- CIMARRON-TEXAS- 629 PM CDT TUE MAY 24 2005 A THUNDERSTORM CAPABLE OF PRODUCING HAIL...VERY HEAVY RAIN AND STRONG GUSTY WINDS TO AROUND 50 MILES AN HOUR WILL CONTINUE TO MOVE EAST SOUTHEAST ACROSS SOUTHEAST COLORADO TOWARD THE WESTERN OKLAHOMA PANHANDLE. KENTON...BOISE CITY...STURGIS AND EVA ARE A FEW COMMUNITIES THAT WILL BE AFFECTED BY THIS STORM. THE ATMOSPHERE REMAINS UNSTABLE ACROSS THE PANHANDLES...SO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. BE READY TO MOVE INTO A STURDY SHELTER IF THESE STORMS APPROACH YOUR AREA. GOEHRING
Special weather statement, May 24, 11:15 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1115 PM CDT TUE MAY 24 2005 OKZ002-003-TXZ003>005-009-010-250600- BEAVER-HANSFORD-HEMPHILL-LIPSCOMB-OCHILTREE-ROBERTS-TEXAS- 1115 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM CDT... A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA EARLY THIS MORNING. THESE STORMS ARE CAPABLE OF PRODUCING HAIL...VERY HEAVY RAIN AND STRONG GUSTY WINDS. SOME OF THESE STORMS MAY BECOME SEVERE EARLY THIS MORNING. GUYMON...BEAVER...SPEARMAN...PERRYTON... LIPSCOMB...MIAMI AND CANADIAN ARE A FEW COMMUNITIES THAT WILL BE THE PATH OF THE STRONGEST STORMS. BE READY TO MOVE INTO A STURDY BUILDING AWAY FROM WINDOWS AS THESE STORMS APPROACH YOUR AREA. ALSO...BE ALERT FOR RAPIDLY RISING WATER IN CREEKS AND IN POOR DRAINAGE AREAS. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:55 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 50 min |
| May 25, 1:24 AM CDT | Severe Thunderstorm Warning | AMA | Texas | 56 min |
| May 25, 1:55 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.